Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2021, 5:11 PM EDT for Broward County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 1, 2021, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS82 KMFL 012111 SPSMFL Special Weather Statement National Weather Service Miami FL 511 PM EDT Sun Aug 1 2021 FLZ071>073-012145- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 511 PM EDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND BROWARD COUNTIES UNTIL 545 PM EDT... * At 510 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 12 miles west of Pembroke Pines, moving northwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Davie, Weston, Cooper City, Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And Miami Canal, Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27 and Intersection I-75 And Griffin Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2602 8028 2587 8046 2609 8074 2627 8051 TIME...MOT...LOC 2110Z 142DEG 4KT 2606 8053 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 252 PM EDT Sun Aug 1 2021 ...Heat Advisory in Effect through 7 PM for Western Counties... ...Rain Chances increase Early Next Week... .DISCUSSION... Short Term (Rest of Today through Monday)... Hot and muggy across South FL today, with heat indices forecast to climb into the mid-upper 100s across most the area as high pressure persists in the low-mid levels. Values in the 108 to 110 degrees range across western sections of the CWA including Glades, Hendry, and inland Collier counties warrants the continuation of the Heat Advisory for these counties through 7 PM EDT. Elsewhere, values of 105 to 108 degrees are possible, including areas along the east coast. Lower than normal rain chances for this afternoon. Did cap PoPs at 40 percent since drier air is still situated across the region. Weak pressure gradient over the area will keep predominantly light southerly flow (outside of sea breeze development/progression inland where flow then shifts to onshore along both coasts). With a more easterly steering flow in place, highest PoPs will focus across inland sections of South FL where multiple boundary collisions and erratic cell movement are likely, though metro areas can see some brief activity with the sea breeze development and movement inland. Similar to yesterday, plenty of sunshine and daytime heating this afternoon, though 500 mb temps remain on the warmer side (-6.7C) as noted by MFL's 01/12Z sounding. Not too impressed with lapse rates at the moment, though these will steepen as the day progresses. Forecast DCAPE approaching 1300 J/kg and CAPE approaching 4000 J/kg may lead to an isolated strong to severe storm or two this afternoon, especially if deep and prolonged updrafts were to be sustained. Given the light nature of the winds and the multiple boundaries expected, storm propagation will be largely dependent on boundary collisions/motion. Localized flooding will also be a concern with the slow storm motion, especially in areas that received plenty of rain from prior days. However, as stated above heaviest activity should remain inland of most urbanized areas. Remaining storm threats include lighting, strong wind gusts in excess of 45 mph with down/microbursts, and perhaps a waterspout over the local waters with the light wind regime. Activity will diminish into the evening hours, with a mostly quiet overnight expected once again outside of showers/storms over the local waters. By Monday, a pattern change is expected as a TUTT just east of the Bahamian islands approaches the region. The presence of this feature in the upper-levels will reflect a trough in the mid-levels. This in turn will erode the high pressure over us through the end of the short term period. With that said, rain and thunderstorm chances increase Monday, especially as the reign of drier air comes to an end and plenty of moisture advection is expected (forecast PW's approaching 2.5 inches by Monday afternoon). Will need to monitor the forecast trend as this increasingly unsettled pattern could bring more stout convection and an increased risk of flooding rainfall. In fact, the WPC placed most of South FL in the Day 2 ERO (which is Monday). Hot temperatures will also continue to be a concern with highs reaching the mid-90s each afternoon in the short term period. Heat index values will soar into the triple digits, especially across inland sections of the CWA. Frequent hydration and cooling breaks are great ideas on these hot days to avoid heat illness. Moving outdoor activities to cooler times of the day will also help prevent heat illness and lessen the chances of encountering dangerous lightning from thunderstorms that could develop. Long term (Monday night - Saturday): For the beginning of the long term, models depict a mid-upper level trough across the SE CONUS, with an associated frontal boundary extending along the coastal SE CONUS and portions of northern FL. The trough seems to persist through the end of the work week. Over the Atlantic, high pressure still dominates much of the west Atlantic waters with its sfc ridge extending into our area. Over the GOMEX, deep high pressure should remain in place. Model solutions bring the base of the aforementioned trough a little further south and closer to central Florida, keeping the Atlantic ridge axis just to the southeast of the area and bringing winds to the south/southwest through at least mid week. This synoptic setup will result in pressure gradients remaining relatively weak, which in turn will keep wind speeds mainly in the 5-10 kt range. Thus, afternoon sea breezes should return each day and become focal points for convection. POPs/Wx grids will mainly keep carrying high-end scattered to numerous coverage, with highest chances remaining over interior areas as sea breezes push inland. Thunderstorm activity will also generate outflow boundaries, which will add opportunities for convection to redevelop out of boundary collisions. Rain/storm activity could linger well into the late afternoon/evening hours each day. Of particular concern is the relatively weak steering flow that will prevail, which could result in bouts of heavy rain with little or no motion affecting the same locations. Thus, there's potential for urban flooding, especially over the Atlantic east coast. Long range models continue to depict a couple of potential impulses traveling along the base of the aforementioned trough, which will add instability and better chances of rain and storms through the rest of the work week. Then for the upcoming weekend, POPs slightly decrease into mainly high-end scattered as a little more drier air filters into the region. The prevailing relatively weak winds, along with lingering deep tropical moisture, will result in temperatures remaining fairly warm. Expect afternoon highs climbing into the low-mid 90s for much of SoFlo. Heat index values may again be a concern with afternoon numbers well into triple digits. && .MARINE... Surface high pressure remains over the region for the next couple of days keeping a light southerly flow over most of the waters. Diurnal sea breeze circulations will turn the flow onshore during the days. Seas should remain 3 feet or less through most of the week. A more unsettled mid and upper level pattern arrives by early-mid week, increasing the chances of showers and thunderstorms. Waterspouts are also possible across all the South Florida waters. && .AVIATION (18Z)... Relatively light winds and generally VFR conditions through the period. Sea breezes will develop this afternoon and advance inland, providing a focus for showers and thunderstorms mainly inland of the terminals, though a passing TS is possible as the sea breeze pushes through. Sub-MVFR conditions are possible at any terminals impacted by convection and short-fused AMDs may be necessary. Wetter conditions possible Monday, with VCTS and PROB30s for all terminals. Prevailing groups or TEMPOs may be necessary as confidence on timing and coverage of TS grows. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 93 79 91 / 20 70 40 60 West Kendall 79 94 77 92 / 10 70 40 60 Opa-Locka 80 93 78 91 / 10 70 50 70 Homestead 79 92 78 90 / 20 60 40 50 Fort Lauderdale 80 92 79 90 / 20 70 50 70 N Ft Lauderdale 80 92 79 90 / 10 70 50 70 Pembroke Pines 79 92 78 90 / 20 70 50 70 West Palm Beach 78 93 77 91 / 20 70 50 70 Boca Raton 80 93 78 91 / 10 70 50 70 Naples 80 92 79 90 / 20 50 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...PF Long term...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 1, 9:37 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 937 AM EDT Sun Aug 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 937 AM EDT Sun Aug 1 2021 ...Hot Temperatures with Heat Advisory in Effect Today... ...Scattered Storms and Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are possible, mainly this afternoon. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: A few waterspouts are possible across the South Florida waters. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas, especially areas along the east coast. Temperatures: Heat index values will reach into the mid-upper 100s today. A Heat Advisory is in effect for Glades, Hendry, and inland Collier counties where heat indices of 108 to 110 degrees are forecast. Frequent hydration and cooling breaks should be considered to avoid heat illness. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms are possible through next week. Frequent lightning, localized flooding, and gusty winds will be the primary hazards with the strongest thunderstorms. An increasingly unsettled pattern may emerge by early-mid week which could bring an elevated risk of flooding rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Aug 1, 4:32 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Miami FL 432 PM EDT Sun Aug 1 2021 FLZ067-068-168-012115- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 432 PM EDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 515 PM EDT... * At 432 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Wellington. This storm was nearly stationary. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach, Greenacres, Royal Palm Beach, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach International Airport, Golden Lakes, Loxahatchee Groves, Gun Club Estates, Schall Circle, Royal Palm Estates and Lake Belvedere Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2681 8020 2666 7999 2640 8023 2658 8045 TIME...MOT...LOC 2032Z 064DEG 3KT 2661 8024 Weinman
Special weather statement, Aug 1, 4:50 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Miami FL 450 PM EDT Sun Aug 1 2021 FLZ066-067-070-071-012130- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 450 PM EDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 530 PM EDT... * At 450 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southeast of Rotenberger Wildlife Refuge, or 26 miles south of South Bay, moving north at 5 mph. * Small hail, funnel clouds, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Holey Land Wildlife Refuge, Big Cypress Seminole Reservation, Rotenberger Wildlife Refuge, Miccosukee Indian Reservation, Miccosukee Service Plaza and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2605 8077 2626 8104 2659 8066 2633 8039 TIME...MOT...LOC 2050Z 180DEG 4KT 2629 8074 Weinman
Special weather statement, Aug 1, 5:11 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 511 PM EDT Sun Aug 1 2021 FLZ071>073-012145- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 511 PM EDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND BROWARD COUNTIES UNTIL 545 PM EDT... * At 510 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 12 miles west of Pembroke Pines, moving northwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Davie, Weston, Cooper City, Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And Miami Canal, Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27 and Intersection I-75 And Griffin Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2602 8028 2587 8046 2609 8074 2627 8051 TIME...MOT...LOC 2110Z 142DEG 4KT 2606 8053 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:34 AM EDT | Heat Advisory | MFL | Collier, Glades, Hendry | 9 hr |
| Aug 1, 4:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Aug 1, 4:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Aug 1, 5:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Aug 1, 6:20 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.